Lymphomatoid drug eruption mimicking digitate dermatosis: cross reactivity between two drugs that suppress angiotensin II function
Related Experiment Video
Updated: Sep 21, 2026

Detection of Anti-MDA5 Autoantibodies Using HeLa Cells and Immunocytochemistry with Light Microscopy
Published on: October 31, 2025
1Department of Dermatology, University of Cincinnati, Ohio 45267-0592, USA. diya.mutasim@uc.edu
Abstract:
A 75-year-old male presented with an eruption characteristic of digitate dermatosis. The eruption cleared completely after discontinuation of lisinopril (angiotensin converting enzyme inhibitor). Eighteen months later a similar eruption recurred after using valsartan (a competitive inhibitor of angiotensin II receptor). The eruption cleared after discontinuation of valsartan. Histologic findings in both eruptions were consistent with lymphomatoid drug eruption. This case is interesting in that the eruption occurred after the intake of two structurally unrelated drugs that interfere with angiotensin II function. This observation may shed light on the mechanisms that may be operative in provoking the lymphomatoid drug eruption.
Related Concept Videos
Drug Toxicity: Allergic Reactions
Allergic Drug Reactions
Antihypertensive Drugs: Angiotensin II Receptor Blockers
Antihypertensive Drugs: Direct Renin Inhibitors
Heart Failure Drugs: Inhibitors of Renin-Angiotensin System
Hypersensitivity Reactions: Delayed Hypersensitivity Reactions